MAUDE Adverse Event Report: TEOXANE SA RHA REDENSITY; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA REDENSITY; HYALURONIC ACID DERMAL FILLER
Lot Number 23012AL0
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the information received, this case would be related to the vascular occlusion.Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of products.Of note, rha redenisty is not indicated for chin, marionette lines and tear troughs in the us.
 
Event or Problem Description
Primevigilance notified teoxane of an adverse event on (b)(6) 2024.The patient was injected on (b)(6) 2024 with a total of 2 ml of rha redensity in the marionette lines (0.25 ml on each side), chin (0.5 ml), and tear trough (1 ml).The injections were done with a 25g cannula.  during the injection, the skin around the right marionette blanched.The area was massaged, and the capillary refill was checked and was slow (taking 2-3 seconds).The patient did not report pain in the area but was under constant medical observation until the capillary refill returned to normal.After the patient left the clinic, the injector continued to closely follow-up with the patient with photos and videos.In the evening, the patient presented with mottling and delayed capillary refill and immediately went back to the clinic to be treated with 900 i.U.Of hyaluronidase (hylenex).The event was diagnosed as a vascular occlusion of moderate intensity.On (b)(6) 2024, the capillary refill returned to normal limits, but the affected area was still looking mottled.Thus, until (b)(6) 2024, the injector continued to treat the patient with hyaluronidase (a total of 4700 units in three days).  in addition, the injector prescribed the following treatment: - from (b)(6) 2024 to (b)(6) 2024 non-steroid anti-inflamatory drug (aspirin, 81 mg) - from (b)(6) 2024 to (b)(6) 2024 vasodylatator (viagra, 50 mg) to open up blood flow  - warm compresses on (b)(6) 2024, the symptoms completely resolved.Thus, the case was closed.

Brand Name
RHA REDENSITY
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
MDR Report Key19330071
Report Number3005975625-2024-00285
Device Sequence Number19602073
Product Code LMH
UDI-Device Identifier07640173231653
UDI-Public7640173231653
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/02/2026
Device Lot Number23012AL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale